Mar 1, 1975

A case of acute tobacco poisoning by enema

Annales de l'anesthésiologie française
Bele-Binda, E Mohobo

Abstract

The authors report the case of a 5 month old child intoxicated with nicotine through an enema. A mother who wished to treat her infant for constipation had administered to him as an enema a decoction of green tobacco leaves; 15 to 20 minutes after the enema, the child showed diarrhoea and respiratory disturbances. The authors treated the respiratory disturbances by assisted respiration and bradycardia and the diarrhoea with atropine. They also caused a force diuresis using a 10 p. 100 glucose solution and Furosemide.

  • References
  • Citations

References

  • We're still populating references for this paper, please check back later.
  • References
  • Citations

Citations

  • This paper may not have been cited yet.

Mentioned in this Paper

Tobacco Use Disorder
Administration of Enema
Bradycardia
Plants, Toxic
Respiratory Failure
Nicotiana tabacum

About this Paper

Related Feeds

Bradyarrhythmias

Bradyarrhythmias are slow heart rates. Symptoms may include syncope, dizziness, fatigure, shortness of breath, and chest pains. Find the latest research on bradyarrhythmias here.

Related Papers

Canadian Journal of Anaesthesia = Journal Canadien D'anesthésie
Jean-Christophe FavierRaphaël Pitti
Journal of Ethnopharmacology
Cristiani I B WalkerMelânia P Manfron
Zhongguo Zhong xi yi jie he za zhi Zhongguo Zhongxiyi jiehe zazhi = Chinese journal of integrated traditional and Western medicine
Ai-wu WeiYing Li
© 2020 Meta ULC. All rights reserved